Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2018, 8:23 PM CDT for 8 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 8:23 PM CDT (01:23 UTC)
- Expired
- Sep 8, 2018, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Laclede County, MO, Lawrence County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:15 PM CDT | FLASH FLOOD | Mountain Grove, MO | SEVERAL LOCAL STREETS AND ALONG US-60 IN MOUNTAIN GROVE, MO EXPERIENCED FLOODING. DELAYED REPORT. |
| Sep 8, 1:01 AM CDT | FLASH FLOOD | 4 Sw Cabool, MO | ROUTE EE CLOSED DUE TO FLOODING ALONG THE NORTH FORK RIVER IN SOUTHWEST TEXAS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WGUS53 KSGF 080123
FFWSGF
MOC043-067-077-105-109-215-225-229-080715-
/O.NEW.KSGF.FF.W.0043.180908T0123Z-180908T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
823 PM CDT FRI SEP 7 2018
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Webster County in southwestern Missouri...
Northern Douglas County in southwestern Missouri...
Wright County in southwestern Missouri...
Northern Christian County in southwestern Missouri...
Southeastern Laclede County in southwestern Missouri...
Western Texas County in south central Missouri...
East central Lawrence County in southwestern Missouri...
Southeastern Greene County in southwestern Missouri...
* Until 215 AM CDT.
* At 822 PM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Springfield... Nixa...
Ozark... Republic...
Marshfield... Battlefield...
Mountain Grove... Rogersville...
Ava... Strafford...
Marionville... Cabool...
Clever... Seymour...
Sparta... Morgan...
Mansfield... Billings...
Fremont Hills... Fordland...
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route U at Pedelo Creek northeast of Sparta...
Route FF at Hunter Creek east of Ava...
Scenic Avenue in southwest Springfield...
and Route C at The Little Sac River north of Strafford.
Additional rainfall amounts of one to three inches will be possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3699 9367 3703 9375 3770 9238 3765 9226
3760 9225 3760 9216 3750 9199 3694 9211
$$
Terry2 follow-up statements
969
WGUS73 KSGF 080228
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
928 PM CDT FRI SEP 7 2018
MOC043-067-077-105-109-215-225-229-080715-
/O.CON.KSGF.FF.W.0043.000000T0000Z-180908T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-Douglas MO-Wright MO-Christian MO-Laclede MO-Texas MO-
Lawrence MO-Greene MO-
928 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
WEBSTER...NORTHERN DOUGLAS...WRIGHT...NORTHERN CHRISTIAN...
SOUTHEASTERN LACLEDE...WESTERN TEXAS...EAST CENTRAL LAWRENCE AND
SOUTHEASTERN GREENE COUNTIES...
At 922 PM CDT, emergency management reported flash flooding in the
warned area. Numerous streets are flooded in Mountain Grove with
flooding also becoming increasingly likely in southeastern Greene
County. One to three inches of rain have already fallen with
additional rainfall amounts of one to three inches expected through
2 AM.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route U at Pedelo Creek northeast of Sparta...
Route FF at Hunter Creek east of Ava...
Scenic Avenue in southwest Springfield...
and Route C at The Little Sac River north of Strafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3699 9367 3703 9375 3770 9238 3765 9226
3760 9225 3760 9216 3750 9199 3694 9211
$$
Schaumann006
WGUS73 KSGF 080450
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1150 PM CDT FRI SEP 7 2018
MOC043-077-109-225-080458-
/O.CAN.KSGF.FF.W.0043.000000T0000Z-180908T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-Christian MO-Lawrence MO-Greene MO-
1150 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING FOR WEBSTER...NORTHERN CHRISTIAN...EAST
CENTRAL LAWRENCE AND SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
Flash flooding is no longer expected to pose a threat to life or
property. Please continue to heed any remaining road closures.
LAT...LON 3695 9231 3708 9238 3718 9251 3724 9256
3735 9257 3758 9254 3770 9238 3765 9226
3760 9225 3760 9216 3750 9199 3694 9211
$$
MOC067-105-215-229-080715-
/O.CON.KSGF.FF.W.0043.000000T0000Z-180908T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Wright MO-Laclede MO-Texas MO-
1150 PM CDT FRI SEP 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHEASTERN DOUGLAS...WRIGHT...SOUTHEASTERN LACLEDE AND WESTERN
TEXAS COUNTIES...
At 1148 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash flooding
is already occurring.
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route O at Cobb Creek 5 miles northwest of Competition...
Route B at The Osage Fork southeast of Lebanon...
Route Z at Elk Creek south of Competition...
and Route EE at The north Fork Northeast Vanzant.
Flood waters are likely occurring along the Gasconade River and it's
small tributaries in Wright County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3695 9231 3708 9238 3718 9251 3724 9256
3735 9257 3758 9254 3770 9238 3765 9226
3760 9225 3760 9216 3750 9199 3694 9211
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:51 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
351 PM CDT Fri Sep 7 2018
.SHORT TERM...(This evening through Saturday)
Issued at 247 PM CDT Fri Sep 7 2018
The main forecast concern will continue to be heavy rainfall and
flash flooding potential.
The remnants of tropical system Gordon will slowly track northeast
from north-central Arkansas this afternoon into south-central
Missouri by late tonight and Saturday morning. The center of this
system will then make it to near or just south of St. Louis by
sunset Saturday.
The overall atmosphere will remain supportive of very efficient
rainfall rates with precipitable water values over two inches and
tall and skinny CAPE profiles. This will maximize warm rain
processes and the collision/coalescence process. Rainfall rates
of 2-3" per hour are therefore expected with heavier showers. The
key for flooding potential will be residence time of showers over
a given location.
There will be two general areas of focus for heavy rain potential
and increased residence time. The first area will occur from this
afternoon into early Saturday morning just to the east of the
center of circulation and impact portions of south-central
Missouri and the eastern Ozarks.
The second area of concern will be continued moisture convergence
in the 925-850 mb layer riding over the top of a nearly stationary
frontal boundary. There may also be some mid/upper level jet
interaction. This initial area of increased focus will occur from
the Lake of the Ozarks region into extreme southeastern Kansas
from this afternoon into this evening. This area of focus will
then slowly shift east-northeast with time later tonight and
Saturday morning. Interestingly, we have seen meso-beta
circulations within this larger area of focus across eastern
Kansas. These features will have to be watched very closely for
intense rainfall rates.
Overall, 2-5" amounts are expected across much of the watch area.
Locally higher amounts over 6" will be possible with some of
those smaller scale circulations and where showers train for
multiple hours.
Earlier today, we expanded the Flash Flood Watch to include
portions of west-central Missouri and all of extreme southeastern
Kansas. We kept the watch as is for this forecast package with two
caveats. The first will be the possible expansion of the watch
this evening to include more of southwestern Missouri if that
aforementioned focus shifts more to the southeast (there are a
few models indicating this).
The second eventual consideration will be to potentially cancel
the watch a bit early as most of the heavy rainfall should end by
Saturday afternoon (the current watch goes through Saturday
evening).
As for temperatures, we are not looking for too much movement with
clouds and precipitation expected. Lows tonight will fall into the
middle 60s to around 70 degrees. Highs on Saturday should range
from the upper 60s across central Missouri to the upper 70s over
far south-central Missouri.
.LONG TERM...(Saturday Night through Friday)
Issued at 247 PM CDT Fri Sep 7 2018
Left-over light showers or perhaps pockets of drizzle will then
remain possible into Sunday morning as a mid/upper level trough
axis slides southeast through the region.
Quiet weather is then expected from Sunday afternoon through much
of next work week as the main upper level westerlies shift back to
our north and a weak inverted trough sets up over our neck of the
woods. Given a lack of overall focusing mechanisms and moisture,
we have kept the forecast dry.
A very slow warming trend is expected throughout the week. Highs
early in the week will be in the middle to upper 70s. We should
see highs back into the lower to middle 80s by the end of next
work week. Low temperatures early in the week will dip into the
middle 50s to around 60 degrees and then warm into the lower to
middle 60s by week's end.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1225 PM CDT Fri Sep 7 2018
MVFR to IFR conditions will persist throughout the majority of
the TAF period as scattered showers continue to increase in
coverage during the afternoon and evening. Some isolated rumbles
of thunder embedded in the ongoing shower activity will be
possible, with visibilities also lowering to LIFR thresholds with
any shower passing near the TAF sites.
Surface winds will remain easterly around 5-10 knots through the
forecast period as we remain under the influence of remnants of TS
Gordon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday evening for MOZ055>058-
066>071-077>083-088-089-091-092-096>098-105-106.
KS...Flash Flood Watch through Saturday evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Terry/RothsteinHazardous weather outlook, Sep 7, 6:30 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 630 PM CDT Fri Sep 7 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 630 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Numerous moderate to heavy showers along with isolated thunderstorms will continue tonight. The main potential hazards through tonight will be flash flooding and isolated lightning strikes. The greatest potential for flash flooding will occur along and northeast of a Neosho to Gainesville line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The potential for heavy rain will continue into early Saturday. This will lead to an increasing threat for flash flooding through Saturday...with the greater threat occurring along and east of Highway 63. Residual flooding will also be possible across the remainder of the Missouri Ozarks and extreme Southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Sep 7, 8:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 NNE DIXON 38.02N 92.08W
09/07/2018 MARIES MO PUBLIC
REPORT OF FLOODING OVER THE ROADWAY AT
COUNTY ROAD 624 AND THE MARIES RIVER, NORTH
OF DIXON, MO.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:11 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk, Webster | 5 hr |
| Sep 7, 8:30 PM CDT | Flash Flood Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 3 more | 4 hr |
| Sep 7, 9:57 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 6 hr |
| Sep 7, 10:03 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Sep 7, 11:13 PM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 12 hr |
| Sep 8, 2:18 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Texas, Wright | 9 hr |
| Sep 8, 3:32 AM CDT | Areal Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Shannon | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.